Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Spectral geometry of symmetric spaces


Author: Peter B. Gilkey
Journal: Trans. Amer. Math. Soc. 225 (1977), 341-353
MSC: Primary 53C25; Secondary 58G99, 35P15
DOI: https://doi.org/10.1090/S0002-9947-1977-0423258-3
MathSciNet review: 0423258
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let M be a compact Riemannian manifold without boundary. Let D be a differential operator on M. Let spec (D, M) denote the eigenvalues of D repeated according to multiplicity. Several authors have studied the extent to which the geometry of M is reflected by spec (D, M) for certain natural operators D. We consider operators D which are convex combinations of the ordinary Laplacian and the Bochner or reduced Laplacian acting on the space of smooth functions and the space of smooth one forms. We prove that is is possible to determine if M is a local symmetric space from its spectrum. If the Ricci tensor is parallel transported, the eigenvalues of the Ricci tensor are spectral invariants of M.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C25, 58G99, 35P15

Retrieve articles in all journals with MSC: 53C25, 58G99, 35P15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1977-0423258-3
Article copyright: © Copyright 1977 American Mathematical Society